Georgia, 2007Damaging Wind in Georgia, February 25, 2007
February 25, 2007 · NWS JAX · 1 event in 1 county or zone
An approaching cold front produced scattered strong to severe thunderstorms during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front produced scattered strong to severe thunderstorms during the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 25, 2:23 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Feb 25, 2:23 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
223 PM EST SUN FEB 25 2007
...ISOLATED STRONG TO SEVERE TSTMS REMAIN POSSIBLE THIS AFTN AND
EVENING...
.SYNOPSIS...UPPER LOW OVER THE N MS VALLEY HAS STALLED AND BEGUN
TO WEAKEN AS RIDGE FOLDS OVER THE TOP OF THE SYSTEM. UPPER FLOW S
OF THESE FEATURES HAS BECOME INCREASINGLY ZONAL OVER THE PAST 24
HRS. LOW CLOUDS HAVE BEEN ON THE INCREASE EVER SINCE THE
CONVECTIVE TEMP WAS REACHED EARLIER THIS AFTN. TEMPS CURRENTLY
RANGE FROM THE LOWER 70S OVER THE EXTREME N TO THE UPPER 70S OVER
THE S. S TO SW WINDS HAVE INCREASED TO 15 TO 20 MPH WITH GUSTS TO
30 TO 35 MPH. UPSTREAM SQUALL LINE HAS NOT BECOME ANY MORE
ORGANIZED OVER LAND...ALTHO TSTMS CONTINUE TO FIRE OVER THE NE
GOMEX.
.SHORT TERM...WITH UPPER SUPPORT SHIFTING NE AND WEAKENING...MOST
ORGANIZED CONVECTION STILL PROGGED TO CONTINUE TO SPLIT AS IS
OFTEN THE CASE OVER OUR AREA. STILL APPEARS TO BE ENUF INSTABILITY
TO PRODUCE ISOLD SHOWERS AND POSSIBLE A TSTM AHEAD OF THE MAIN
LINE. ANY TSTMS THAT DEVELOP ARE STILL CAPABLE OF PRODUCING WIND
GUSTS OVER 40 KTS AND POSSIBLY AN ISOLD TORNADO. THINK THE MOST
LIKELY SVR CONVECTION IN OUR COUNTY WARNING AREA WILL BE OVER THE
EXTREME N ZONES AND THE EXTREME S. OUR CURRENT POP DISTRIBUTION
APPEARS TO BE ON TRACK..ALTHO CONVECTION MAY COMPLETELY FALL APART
BY THE TIME IT REACHES THE E COAST.
AS FLOW HAS BECOME MORE ZONAL...NOT GREAT PUSH TO GET THIS FRONTAL
SYSTEM CLEANLY THRU THE AREA. GFS STILL SLOWER AND WETTER WITH
FCST OVER THE NEXT 24 TO 48 HRS...MAINLY WITH SOME ISENTROPIC LIFT
JUST N OF THE STALLING FRONT. HAVE ONCE AGAIN BLENDED THE GFS AND
NAM TO GET MAINLY ISOLD PRECIP OVER OUR S ZONES. MOS TEMPS IN SOME
DISAGREEMENT OVER THE NEXT COUPLE OF DAYS...BUT HAVE BLENDED THIS
DATA AS WELL.
.LONG TERM...HAVE ONLY MADE MINOR CHANGES TO TEMPS THRU THE PERIOD.
GFS ENSEMBLE MEMBERS ARE IN SLIGHTLY BETTER AGREEMENT TODAY...BUT
THERE ARE STILL SOME RATHER WILD FLUCTUATIONS IN TEMPS FROM RUN TO
RUN. HOPEFULLY THESE DISCREPANCIES WILL LESSEN WITH THE NEXT FEW
RUNS.
&&
.AVIATION...SSW GUSTS TO 25 KT CONTINUE AT ALL SITE IN ADVANCE OF
THE APPROACHING FRONT. CIGS WILL CONTINUE TO LOWER THROUGH THE DAY
WITH BKN030-040 EXPECTED AS FRONT PUSHES THROUGH CWA TONIGHT.
&&
.MARINE...SCA CONDITIONS ARE VERIFYING QUITE WELL ACROSS THE
OFFSHORE COASTAL WATERS THIS AFTN WITH BUOY 41012 REPORTING S WINDS
21G27KT. SGJ C-MAN REPORTING SSW 20 KTS. PLAN ON CONTINUING SCA FOR
THE OFFSHORE WATERS THROUGH MIDNIGHT...WITH SCEC NEARSHORE.
WINDS/SEAS WILL BEGIN TO RELAX LATE TONIGHT INTO MON AS FRONT BEGINS
TO STALL TO OUR SOUTH. HIGH PRESSURE WILL BUILD N AND E OF THE AREA
THROUGH MID WEEK WITH NO HEADLINES EXPECTED UNTIL LATE THU IN
ADVANCE OF THE NEXT COLD FRONT.
&&
.FIRE WEATHER...FIRE WX WATCH FOR N FL ON MON DUE TO LOW RH LOOKS
MARGINAL AS DURATIONS OF ONLY 1-2 HRS OF SUB-CRITICAL RHS LOOK
POSSIBLE NOW. WILL LET THE MID SHIFT TAKE A LOOK AT THE NEXT MODEL
CYCLE AND DETERMINE IF WATCH NEEDS TO BE DROPPED OR UPGRADED TO A
MARGINAL RFW EVENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 48 72 45 72 / 30 0 0 0
SSI 53 68 52 71 / 30 0 0 0
JAX 55 74 52 76 / 30 10 10 0
SGJ 60 72 58 74 / 30 10 10 0
GNV 56 74 54 76 / 40 10 20 0
OCF 58 74 56 76 / 50 20 20 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH MONDAY AFTN FOR BAKER-COLUMBIA-DUVAL-
HAMILTON-NASSAU-SUWANNEE-UNION.
GA...LAKE WIND ADVISORY UNTIL 7 PM THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM THIS EVENING FOR ALTAMAHA
SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
CARROLL/ENYEDI/HURLBUTHazardous weather outlook, Feb 25, 11:00 AM EST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EST SUN FEB 25 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1100 AM EST SUN FEB 25 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...
...LAKE WIND ADVISORY IN EFFECT TODAY...
AN APPROACHING COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING. THUNDERSTORMS ARE LIKELY TO CONTINUE IN A
NARROW SQUALL LINE WITH ISOLATED STORMS BECOMING STRONG TO SEVERE
PRODUCING DAMAGING WINDS...HAIL...AND POSSIBLY A TORNADO. OTHER...
MORE ISOLATED THUNDERSTORMS...WILL DEVELOP OUT AHEAD OF THE MAIN
LINE THIS AFTERNOON. MOVEMENT OF THE ACTIVITY WILL BE TO THE EAST AT
35 MPH.
IN ADDITION TO THUNDERSTORMS...A LAKE WIND ADVISORY HAS BEEN ISSUED
DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THERE WILL BE AN ELEVATED FIRE DANGER ON MONDAY DUE TO LOW RELATIVE
HUMIDITIES.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY AS A COLD
FRONT APPROACHES THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE THIS AFTERNOON AND EVENING
IF WARNINGS ARE ISSUED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
MZ/SEC
In the hours before
Special weather statement, Feb 25, 3:10 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EST SUN FEB 25 2007
GAZ132-149-252100-
ATKINSON-COFFEE-
310 PM EST SUN FEB 25 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON AND
COFFEE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
400 PM EST...
AT 310 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 12 MILES WEST OF WILLACOOCHEE...OR 7
MILES NORTH OF NASHVILLE...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE...PEARSON AND
DOUGLAS THROUGH 400 PM EST. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
ENYEDI
Special weather statement, Feb 25, 3:24 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 PM EST SUN FEB 25 2007
GAZ133-252115-
JEFF DAVIS-
324 PM EST SUN FEB 25 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EST...
AT 324 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF SNIPESVILLE...OR 10
MILES WEST OF HAZLEHURST...MOVING NORTHEAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SNIPESVILLE AND HAZLEHURST
THROUGH 415 PM EST. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. SMALL HAIL IS ALSO POSSIBLE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
ENYEDI
Special weather statement, Feb 25, 3:50 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EST SUN FEB 25 2007
GAZ163-252130-
CLINCH-
350 PM EST SUN FEB 25 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR
STRONG WINDS VALID UNTIL 430 PM EST...
AT 350 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF DU PONT...OR 11
MILES SOUTHEAST OF LAKELAND...MOVING EAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DU PONT...HOMERVILLE AND
ARGYLE THROUGH 430 PM EST. GUSTY WINDS OF 35 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
ENYEDI
Special weather statement, Feb 25, 3:56 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
356 PM EST SUN FEB 25 2007
GAZ132-134-252145-
BACON-COFFEE-
356 PM EST SUN FEB 25 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND BACON
COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 445 PM EST...
AT 356 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF WEST GREEN...OR 3
MILES SOUTHEAST OF DOUGLAS...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEST GREEN...NICHOLLS...
ALMA AND NEW LACY THROUGH 445 PM EST. GUSTY WINDS OF 35 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
ENYEDI
Special weather statement, Feb 25, 4:12 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 PM EST SUN FEB 25 2007
GAZ162-252145-
ECHOLS-
412 PM EST SUN FEB 25 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR
STRONG WINDS VALID UNTIL 445 PM EST...
AT 412 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CENTERED 10 MILES SOUTHWEST OF MAYDAY...OR 8 MILES NORTHWEST OF
STATENVILLE...MOVING EAST AT 45 MPH. WILL ALSO AFFECT AREAS AROUND
MAYDAY THROUGH 445 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
PETERSON
Special weather statement, Feb 25, 4:24 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 PM EST SUN FEB 25 2007
GAZ135-252215-
APPLING-
424 PM EST SUN FEB 25 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN APPLING
COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 515 PM EST...
AT 424 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF SURRENCY...OR 10
MILES NORTHEAST OF ALMA...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SURRENCY THROUGH 515 PM
EST. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
ENYEDI
Thunderstorm Wind, Bacon
- When
- February 25, 4:25 PM EST
- Where
- Bacon County, 1.5 mi SSW of Rockingham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.530, -82.430
A spotter estimated 60 mph wind gusts which blew 30 ft sheets of metal around. The sheets were lying on the ground for several feet across the yard.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Delaware, February 25 to 26, 20072 deaths · 24 injured · 4 events
- Winter Storm and Winter Weather in Michigan, February 25 to 26, 20071 death · 8 events
- High Wind in Tennessee, February 25, 2007$160,000 · 60 kt wind · 9 events
- Lightning Strikes in Tennessee, February 25, 2007$150,000 · 2 events
- Strong Wind in South Carolina, February 25, 2007$70,000 · 7 events
- Flooding in Indiana, February 25 to 28, 2007$30,000 · 3 events
- High Wind in North Carolina, February 25, 2007$30,000 · 60 kt wind · 2 events
- Heavy Snow and High Wind in California, February 25 to 27, 2007$27,000 · 53 kt wind · 4 events
- Winter Storm and Winter Weather in New Jersey, February 25 to 26, 200721 events
- Blizzard and Ice Storm in Illinois, February 25 to 26, 200718 events
- Strong Wind in Georgia, February 25, 2007$20,000 · 2 events
- Winter Storm in Wisconsin, February 25, 200715 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11133.